Acta Mathematica

On the uniform rectifiability of AD-regular measures with bounded Riesz transform operator: the case of codimension 1

Fedor Nazarov, Alexander Volberg, and Xavier Tolsa

Full-text: Open access


We prove that if μ is a d-dimensional Ahlfors-David regular measure in Rd+1 , then the boundedness of the d-dimensional Riesz transform in L2(μ) implies that the non-BAUP David–Semmes cells form a Carleson family. Combined with earlier results of David and Semmes, this yields the uniform rectifiability of μ.

Article information

Acta Math., Volume 213, Number 2 (2014), 237-321.

Received: 26 December 2012
First available in Project Euclid: 30 January 2017

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

2014 © Institut Mittag-Leffler


Nazarov, Fedor; Volberg, Alexander; Tolsa, Xavier. On the uniform rectifiability of AD-regular measures with bounded Riesz transform operator: the case of codimension 1. Acta Math. 213 (2014), no. 2, 237--321. doi:10.1007/s11511-014-0120-7.

Export citation


  • Christ, M., A T(b) theorem with remarks on analytic capacity and the Cauchy integral. Colloq. Math., 60/61 (1990), 601–628.
  • David G.: Morceaux de graphes lipschitziens et intégrales singulières sur une surface. Rev. Mat. Iberoamericana 4, 73–114 (1988)
  • David, G., Wavelets and Singular Integrals on Curves and Surfaces. Lecture Notes in Mathematics, 1465. Springer, Berlin–Heidelberg, 1991.
  • David G.: Unrectifiable 1-sets have vanishing analytic capacity. Rev. Mat. Iberoamericana 14, 369–479 (1998)
  • David G., Uniformly rectifiable sets. Notes of a Summer school on Harmonic Analysis at Park City, UT.
  • David, G. & Semmes, S., Analysis of and on Uniformly Rectifiable Sets. Mathematical Surveys and Monographs, 38. Amer. Math. Soc., Providence, RI, 1993.
  • Eiderman, V., Nazarov, F., & Volberg, A., The s-Riesz transform of an s-dimensional measure in R2 is unbounded for 1 < s < 2. J. Anal. Math., 122 (2014), 1–23.
  • Hofmann S., Martell J. M., Mayboroda S.: Uniform rectifiability and harmonic measure III: Riesz transform bounds imply uniform rectifiability of boundaries of 1-sided NTA domains. Int. Math. Res. Not. IMRN 10, 2702–2729 (2014)
  • Jaye, B., Nazarov, F. & Volberg, A., The fractional Riesz transform and an exponential potential. Algebra i Analiz, 24 (2012), 77–123 (Russian); English translation in St. Petersburg Math. J., 24 (2013), 903–938.
  • Mateu, J. & Tolsa, X., Riesz transforms and harmonic Lip1-capacity in Cantor sets. Proc. London Math. Soc., 89 (2004), 676–696.
  • Mattila P., Melnikov M. S., Verdera J.: The Cauchy integral, analytic capacity, and uniform rectifiability. Ann. of Math., 144, 127–136 (1996)
  • Mattila P., Preiss D., Rectifiable measures in Rn and existence of principal values for singular integrals. J. London Math. Soc., 52 (1995), 482–496.
  • Mattila P., Verdera J.: Convergence of singular integrals with general measures. J. Eur. Math. Soc. (JEMS) 11, 257–271 (2009)
  • Preiss D.: Geometry of measures in Rn: distribution, rectifiability, and densities. Ann. of Math., 125, 537–643 (1987)
  • Tolsa X.: Principal values for Riesz transforms and rectifiability. J. Funct. Anal. 254, 1811–1863 (2008)
  • Tolsa X.: Uniform rectifiability, Calderón–Zygmund operators with odd kernel, and quasiorthogonality. Proc. Lond. Math. Soc. 98, 393–426 (2009)